Alert archive / South Carolina / Special Weather Statements in 2011

Special Weather Statement, NWS Wilmington, NC

August 5, 2011Georgetown County, South Carolina

NWS Wilmington, NC issued this special weather statement at Aug 5, 2011, 3:25 PM EDT for Georgetown County, South Carolina. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2011, 3:25 PM EDT (19:25 UTC)
Expired
Aug 5, 2011, 5:00 PM EDT
In force
95 min
Issued by
NWS Wilmington, NC

County Georgetown County, SC

The radar

The Wilmington radar (KLTX), 81 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1635 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1635 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

741 
WWUS82 KILM 051925
SPSILM

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
325 PM EDT FRI AUG 5 2011

SCZ053>056-052100-
COASTAL GEORGETOWN-COASTAL HORRY-INLAND GEORGETOWN-INLAND HORRY-
325 PM EDT FRI AUG 5 2011

...FREQUENT LIGHTNING OVER PARTS OF GEORGETOWN AND HORRY COUNTIES...

THROUGH 5 PM...A THUNDERSTORM NEAR PLANTERSVILLE WILL MOVE NORTHEAST 
TOWARD BUCKSPORT...POSSIBLY APPROACHING SOCASTEE. EXPECT FREQUENT 
CLOUD TO GROUND LIGHTNING...AND POSSIBLY WIND GUSTS UP TO 40 MPH. 

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PLANTERSVILLE...
YAUHANNAH...BURGESS...BUCKSPORT...BUCKSVILLE.

HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF CLOUD TO GROUND LIGHTNING.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

&&

LAT...LON 3353 7939 3371 7926 3370 7924 3370 7925
      3370 7920 3372 7919 3375 7922 3376 7922
      3382 7917 3362 7895 3356 7900 3345 7929
TIME...MOT...LOC 1923Z 227DEG 7KT 3355 7924

$$

RAS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:16 PM EDT, 9 minutes earlier.

Area forecast discussion, Aug 5, 3:16 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
316 PM EDT FRI AUG 5 2011

.SYNOPSIS...
A FRONTAL BOUNDARY DRAPED ACROSS THE AREA WILL RESULT IN
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND.
A TROUGH OF LOW PRESSURE WILL PERSIST OVER THE PEE DEE AND
SANDHILLS REGIONS OF THE EASTERN CAROLINAS THROUGH MUCH OF
NEXT WEEK RESULTING IN ISOLATED SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM FRIDAY...FRONTAL BOUNDARY CONTINUES TO BE THE FOCUS FOR
CONVECTION THIS AFTERNOON WITH EXTREMELY LIGHT WINDS ALOFT. THE CURRENT
MODEL PROFILES ARE SHOWING THE FIRST HINT OF 15 KNOTS OF WINDS AT
350 MB. WITH PRECIPITABLE WATER IN THE 2.25 TO 2.50 INCH RANGE AND
THIS STAGNANT STORM MOTION...VERY HEAVY RAIN WILL CONTINUE TO BE A
BIG THREAT THROUGH THE EVENING HOURS.

WEST TO WEST-NORTHWEST FLOW WILL CONTINUE OVERNIGHT AS THE FORECAST
AREA IS ON THE NORTHERN EDGE OF THE HIGH PRESSURE RIDGE. HARD TO DETECT
BUT MODEL ARE SHOWING A WEAK TROUGH IN THE 500 MB FLOW AND A FEW WEAK
VORTICITY MAXS. IF ANY OF THESE WEAK DISTURBANCES ALOFT DO PAN
OUT...THIS COMBINED WITH THE SURFACE BOUNDARIES AND A VERY MOIST
LOWER LEVEL WILL HELP TRIGGER ISOLATED THUNDERSTORMS OVERNIGHT.
WINDS WILL BE RELATIVELY LIGHT AND IF THE SKIES DO CLEAR OUT
OVERNIGHT THEN MAY SEE
SOME PATCHY FOG ACROSS THE REGION. TEMPERATURES ARE EXPECTED TO BE
IN THE MIDDLE 70S.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 PM FRIDAY...MID/UPPER RIDGE AXIS ALONG THE EAST COAST
EARLY SATURDAY WILL SHIFT OFFSHORE AND GIVE WAY TO MORE OF A
ZONAL FLOW BY SUNDAY. AT THE SURFACE...A WEAKENING QUASI-
STATIONARY FRONTAL BOUNDARY DRAPED ACROSS THE REGION WILL ACT AS A
FOCUSING MECHANISM FOR SCATTERED CONVECTION EACH DAY...ALTHOUGH
INDICATIONS ARE THE BOUNDARY WILL SHIFT NORTH BY SUNDAY WITH
REDUCED CHANCES OF CONVECTION. S-SW FLOW AT THE SURFACE WILL PROP
DEWPOINTS UP INTO THE MID OR EVEN UPPER 70S...AND GIVEN FORECAST
HIGH TEMPS IN THE LOW-MID 90S BOTH DAYS...HEAT INDICES CAN BE
EXPECTED TO TOP OUT IN THE 100-105 RANGE...JUST SHY OF ADVISORY
CRITERIA.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 3 PM FRIDAY...HPC MAINTAINS A BLEND OF THE GEM AND ECMWF
OPERATIONAL MODEL WHICH SHOWS A SUBTLE NORTHWEST FLOW THROUGH THE
PERIOD. WITH THIS SETUP THE PIEDMONT TROUGH WILL BE A MAINSTAY AND
POPS WILL BE A FUNCTION OF MID LEVEL MOISTURE AND SHORTWAVES. THE
ECMWF IS SHOWING A BOUNDARY SIMILAR TO THE ONE WE ARE CURRENTLY
SEEING MOVING INTO THE AREA WEDNESDAY.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
AS OF 18Z...MVFR RESTRICTIONS CONTINUE ACROSS THE AREA DUE TO
SCATTERED SHRA/TSRA. CONFIDENCE REMAINS LOW AS TO WHETHER CONDITIONS
WILL IMPROVE GIVEN LIKELIHOOD OF ON GOING SCATTERED CONVECTION FOR THE REST
OF THE DAY FOLLOWED BY POSSIBLE STRATUS/FOG DEVELOPMENT OVERNIGHT
INTO SATURDAY MORNING.

CONVECTION BEGAN EARLY TODAY WITH CURRENT RADAR ALREADY DEPICTING
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA. WITH A FRONTAL
BOUNDARY DRAPED ACROSS THE AREA IN COMBINATION WITH LOW LEVEL
MOISTURE AND DECENT INSTABILITY...EXPECT THIS ACTIVITY TO LAST INTO
EARLY EVENING. GIVEN SCATTERED NATURE OF ACTIVITY...HAVE NOT
SPECIFICALLY INDICATED RESTRICTIONS BUT HAVE INCLUDED VCTS AND CB AT
ALL TERMINALS. STRONGER STORMS MAY CAUSE BRIEF PERIODS OF MVFR/IFR
RESTRICTIONS. AFTERNOON SEA BREEZE WILL SHIFT WINDS MORE S WITH
SPEEDS AROUND 10KTS..

THOUGH CURRENT MODEL GUIDANCE SUGGESTS STRATUS LAYER DEVELOPMENT
WILL PREVAIL OVER FOG...AREAS THAT RECEIVE RAINFALL WILL HAVE A
HIGHER CHANCE FOR FOG DEVELOPMENT OVERNIGHT GIVEN THE ADDITIONAL
MOISTURE IN CONJUNCTION WITH A LIGHT NOCTURNAL JET. HOWEVER...IF
CLOUD COVER CONTINUES...CONDITIONS MAY NOT BE IDEAL. ATTM...HAVE
INTRODUCED INTRODUCED MVFR RESTRICTIONS AT COASTALS AND MARGINAL IFR
AT INLAND SITES EARLY SATURDAY MORNING...POTENTIALLY LINGERING AFTER
DAYBREAK. WINDS WILL BE GENERALLY SW AOB 8KTS. EXPECT CONDITIONS TO
IMPROVE TO VFR BY MIDDAY SATURDAY WITH AFTERNOON SEA BREEZE SHIFTING
WINDS MORE SOUTHERLY...WITH SPEEDS NEAR 10KTS.

EXTENDED OUTLOOK...ISOLATED TO SCATTERED SHRA/TSRA POSSIBLE EACH
AFTERNOON CHANCES INCREASING THROUGH THE WEEKEND. OTHERWISE
EXPECT VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM FRIDAY...THE FRONTAL BOUNDARY WILL BE LINGERING OVER
THE WATERS OVERNIGHT AND WINDS ARE EXPECTED TO BE VERY LIGHT
OVERNIGHT...AROUND 10 KNOTS. CURRENT SEAS ARE RUNNING AROUND 3 FEET
AND WITH UPDATE WINDS THE SWAN CONTINUE 3 FEET WITH 2 FEET NEAR
SHORE.

SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 PM FRIDAY...FRONTAL BOUNDARY IS EXPECTED TO REMAIN EITHER
JUST INLAND OR NORTH OF THE WATERS FOR MOST OF THE PERIOD...
RESULTING IN A GENERAL SW FLOW ACROSS THE WATERS THROUGH THE
WEEKEND. THE GRADIENT WILL TIGHTEN UP ON SUNDAY AND SUNDAY NIGHT
BETWEEN BERMUDA HIGH AND A SURFACE LOW THAT WILL MOVE ACROSS
PENNSYLVANIA. ALTHOUGH SEAS MAY BUILD TO 4-5 FT IN THE OUTER
WATERS ON SUNDAY...THE SW WIND TRAJECTORY SHOULD LIMIT WIND WAVE
HEIGHTS TO 3 FT WITHIN 10 MILES OF SHORE.

LONG TERM /MONDAY THROUGH TUESDAY/...
AS OF 3 PM FRIDAY...TYPICAL SUMMERTIME PATTERN FOR THE EXTENDED
MARINE COMMUNITY. ANY SWELL GENERATED BY THE REMNANTS OF EMILY
WILL BE ABATING WITH SIGNIFICANT WAVE HEIGHTS OF 3-5 FEET EARLY
DECREASING TO 2-4 FEET BY TUESDAY AFTERNOON. WINDS SHOULD BE FROM
THE WEST/SOUTHWEST IN A RANGE OF 10-15 KNOTS.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ017-023-024-
     032-033-039-053>056.

NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...CRM
NEAR TERM...DRH
SHORT TERM...CRM
LONG TERM...RAS
AVIATION...SGL
Hazardous weather outlook, Aug 5, 5:24 AM EDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
524 AM EDT FRI AUG 5 2011

AMZ250-252-254-256-060930-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
524 AM EDT FRI AUG 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053>056-060930-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
524 AM EDT FRI AUG 5 2011

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

IN ADDITION...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON WITH DAMAGING WIND GUSTS UP TO 60 MPH. ANY THUNDERSTORM
MAY ALSO PRODUCE LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-060930-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-
524 AM EDT FRI AUG 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON WITH
DAMAGING WIND GUSTS UP TO 60 MPH. ANY THUNDERSTORM MAY ALSO
PRODUCE LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SRP

In the hours before

Special weather statement, Aug 5, 12:14 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1214 PM EDT FRI AUG 5 2011

SCZ053-054-051745-
COASTAL HORRY-INLAND HORRY-
1214 PM EDT FRI AUG 5 2011

...HEAVY RAIN AND FREQUENT LIGHTNING ALONG HIGHWAY 90...

THROUGH 145 PM...A LINE OF SLOW-MOVING THUNDERSTORMS EXTENDING FROM
RED HILL TO NIXONVILLE TO WAMPEE WILL MOVE VERY SLOWLY. EXPECT UP TO
2 INCHES OF RAIN IN AN HOUR...AND FREQUENT CLOUD TO GROUND
LIGHTNING.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WAMPEE...HAND...RED
HILL AND LONGS.

HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF CLOUD TO GROUND LIGHTNING...
HEAVY RAINFALL AND MINOR FLOODING.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3387 7858 3373 7895 3386 7912 3401 7874
TIME...MOT...LOC 1612Z 122DEG 1KT 3387 7871 3377 7896

RAS
Special weather statement, Aug 5, 12:43 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1243 PM EDT FRI AUG 5 2011

NCZ099-051815-
COLUMBUS-
1243 PM EDT FRI AUG 5 2011

...FREQUENT LIGHTNING AND HEAVY RAIN IN COLUMBUS COUNTY...

THROUGH 2 PM...A CLUSTER OF STORMS EXTENDING FROM CERRO GORDO TO
CHADBOURN WILL MOVE NORTHEAST...AFFECTING EVERGREEN AND RURAL AREAS
NORTH OF WHITEVILLE. EXPECT FREQUENT LIGHTNING AND UP TO 2 INCHES OF
RAIN IN LESS THAN AN HOUR. PONDING OF WATER ON ROADWAYS AND
LOCALIZED FLOODING OF LOW-LYING AREAS WILL BE POSSIBLE. ADDITIONAL
STORMS NEAR OLD DOCK AND LAKE WACCAMAW WILL ALSO PRODUCE HEAVY
RAINFALL OVER EASTERN COLUMBUS COUNTY.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...BRUNSWICK...
EVERGREEN...WHITEVILLE...CRUSOE ISLAND...REDBUG...HALLSBORO.

HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF CLOUD TO GROUND LIGHTNING...
HEAVY RAINFALL AND MINOR FLOODING.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3446 7883 3446 7864 3443 7860 3438 7845
      3436 7837 3416 7847 3417 7851 3415 7854
      3413 7854 3430 7907 3431 7904 3434 7903
      3437 7900 3449 7886
TIME...MOT...LOC 1641Z 226DEG 4KT 3435 7890 3433 7878

RAS
Special weather statement, Aug 5, 1:30 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
130 PM EDT FRI AUG 5 2011

NCZ096-051900-
BLADEN-
130 PM EDT FRI AUG 5 2011

...FREQUENT LIGHTNING AND HEAVY RAIN IN BLADEN COUNTY...

THROUGH 3 PM...A CLUSTER OF THUNDERSTORMS NEAR CLARKTON WILL MOVE
NORTHEAST TOWARD ELIZABETHTOWN AND WHITE LAKE. EXPECT FREQUENT CLOUD
TO GROUND LIGHTNING AND RAINFALL AMOUNTS OF 1 TO 2 INCHES IN LESS
THAN AN HOUR. PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING OF
LOW-LYING AREAS WILL BE POSSIBLE.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...LISBON...DUBLIN...
AND...LAGOON...WHITE LAKE...RUSKIN...WHITE OAK.

HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF CLOUD TO GROUND LIGHTNING...
HEAVY RAINFALL AND MINOR FLOODING.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3466 7833 3439 7848 3443 7858 3443 7860
      3445 7862 3445 7865 3446 7865 3447 7867
      3446 7880 3448 7884 3484 7870
TIME...MOT...LOC 1729Z 204DEG 9KT 3455 7876 3448 7856

RAS
Special weather statement, Aug 5, 1:53 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
153 PM EDT FRI AUG 5 2011

SCZ039-051845-
WILLIAMSBURG-
153 PM EDT FRI AUG 5 2011

...STRONG THUNDERSTORM OVER WESTERN WILLIAMSBURG COUNTY...

THROUGH 3 PM...A STRONG THUNDERSTORM NORTH OF GREELEYVILLE WILL MOVE
NORTHEAST...AFFECTING CADES AND KINGSTREE. EXPECT WIND GUSTS IN
EXCESS OF 40 MPH...ALONG WITH HEAVY RAINFALL AND FREQUENT LIGHTNING.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3370 8000 3372 7998 3376 8000 3383 7991
      3389 7988 3388 7983 3384 7980 3384 7975
      3381 7972 3380 7969 3382 7967 3382 7964
      3374 7955 3352 7995 3360 8005
TIME...MOT...LOC 1752Z 235DEG 8KT 3367 7991

RAS
Special weather statement, Aug 5, 3:19 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
319 PM EDT FRI AUG 5 2011

SCZ023-032-052115-
DARLINGTON-FLORENCE-
319 PM EDT FRI AUG 5 2011

...STRONG THUNDERSTORMS AFFECTING THE I-95 CORRIDOR...

THROUGH 5 PM...STRONG THUNDERSTORMS SOUTHWEST OF TIMMONSVILLE WILL
MOVE NORTHEAST ALONG INTERSTATE 95...AFFECTING LOCATIONS FROM
DARLINGTON TO FLORENCE TO EFFINGHAM. EXPECT WIND GUSTS NEAR 40 MPH
AND FREQUENT CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL WILL ALSO
CAUSE PONDING OF WATER ON ROADWAYS...AND LOCALIZED FLOODING OF
LOW-LYING AND POORLY DRAINED AREAS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...COWARD...LAMAR...
TIMMONSVILLE...FRIENDFIELD...EFFINGHAM...OATS.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

AN EXCESSIVE AMOUNT OF CLOUD TO GROUND LIGHTNING.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

&&

LAT...LON 3420 8012 3429 8015 3449 8003 3449 7988
      3454 7984 3449 7981 3452 7976 3449 7972
      3444 7975 3440 7968 3430 7966 3429 7960
      3423 7955 3416 7956 3383 7974 3384 7979
      3396 7995 3399 7990 3415 8016
TIME...MOT...LOC 1916Z 205DEG 9KT 3414 8011 3407 7993
          3395 7979

RAS
Special weather statement, Aug 5, 3:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
325 PM EDT FRI AUG 5 2011

SCZ053>056-052100-
COASTAL GEORGETOWN-COASTAL HORRY-INLAND GEORGETOWN-INLAND HORRY-
325 PM EDT FRI AUG 5 2011

...FREQUENT LIGHTNING OVER PARTS OF GEORGETOWN AND HORRY COUNTIES...

THROUGH 5 PM...A THUNDERSTORM NEAR PLANTERSVILLE WILL MOVE NORTHEAST
TOWARD BUCKSPORT...POSSIBLY APPROACHING SOCASTEE. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING...AND POSSIBLY WIND GUSTS UP TO 40 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PLANTERSVILLE...
YAUHANNAH...BURGESS...BUCKSPORT...BUCKSVILLE.

HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF CLOUD TO GROUND LIGHTNING.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

&&

LAT...LON 3353 7939 3371 7926 3370 7924 3370 7925
      3370 7920 3372 7919 3375 7922 3376 7922
      3382 7917 3362 7895 3356 7900 3345 7929
TIME...MOT...LOC 1923Z 227DEG 7KT 3355 7924

RAS

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 8:30 PM EDTSpecial Weather StatementILMGeorgetown60 min
Aug 5, 12:27 AM EDTSpecial Marine WarningILM63 min
Aug 5, 11:14 AM EDTSpecial Weather StatementILMHorry61 min
Aug 5, 11:24 AM EDTSpecial Weather StatementILMHorry51 min
Aug 5, 12:14 PM EDTSpecial Weather StatementILMHorry91 min
Aug 5, 1:53 PM EDTSpecial Weather StatementILMWilliamsburg52 min
Aug 5, 3:19 PM EDTSpecial Weather StatementILMDarlington, Florence116 min
Aug 5, 4:21 PM EDTSpecial Weather StatementILMWilliamsburg69 min
Aug 5, 4:47 PM EDTSpecial Weather StatementILMDarlington58 min
Aug 5, 5:07 PM EDTSpecial Weather StatementILMMarion83 min
Aug 5, 5:33 PM EDTAreal Flood AdvisoryILMFlorence, Marion, Williamsburg117 min
Aug 5, 6:19 PM EDTSpecial Weather StatementILMHorry41 min
Aug 4, 8:43 PM EDTSpecial Weather StatementILMColumbus62 min
Aug 4, 10:09 PM EDTSpecial Weather StatementILMBrunswick51 min
Aug 5, 11:08 AM EDTSpecial Weather StatementILMNew Hanover52 min
Aug 5, 11:58 AM EDTSpecial Weather StatementILMBrunswick62 min
Aug 5, 12:43 PM EDTSpecial Weather StatementILMColumbus92 min
Aug 5, 1:30 PM EDTSpecial Weather StatementILMBladen90 min

Nearby

Special Weather Statements in South Carolina, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.